Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


On Sustiva/Truvada Combo Side effects differing
Aug 3, 2006

Hello! I have been on Sustiva and Truvada for a month and a half now and am still experiencing side effects that sometimes impair my speech, balance and at times can be quite hallucinatory. I've even shone signs compulsive obssesive behaviors while on these meds. There are some days when I have no side effects. I am on no other medication except azithromycin and fluconazole. Somedays I just feel stoned/ others like i've dropped a ton of acid. I try to take my dosage at the same time every day. Is this common (side effects I'm experiencing)? Is there anything I can take to eleviate or lessen the reaction? Tahnk you so much for your time and consideration. MDH Kauai

Response from Dr. Pierone

If these side effects have been lessening with time it may turn out that they completely resolve. Are you taking the Sustiva at bedtime? If not, this would be the first change to make and may solve the problem. Taking Sustiva with food raises the blood levels and may increase side effects so this should be taken into consideration as well.

Other options are to switch Sustiva to either Viramune or a PI-based regimen. Another approach that I sometimes use is to measure baseline blood levels of Sustiva. If the Sustiva blood measurements are in the upper half of the expected range then I reduce the Sustiva dose to 400mg (2 200mg capsule) from the standard 600mg dose. This depends on having access to testing for Sustiva blood levels. I hope that this information helps and best of luck to you!



Previous
Bioflavonoids & HIV drugs
Next
how about Maintanence therapy with Kaletra alone?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement